Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 110, NWS New York, NY

August 18, 2009Bronx County, Nassau County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2009, 10:15 PM EDT for Bronx County, Nassau County, Queens County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2009, 10:15 PM EDT (02:15 UTC)
Expired
Aug 18, 2009, 10:57 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bronx County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:33 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 18, 7:33 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT TUE AUG 18 2009

.SYNOPSIS...
A WEAK COLD FRONT APPROACHES OVERNIGHT BEFORE STALLING OUT NEAR
OR NORTHWEST OF THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE
FRONT WILL THEN LIFT NORTH AS A WARM FRONT THURSDAY. A STRONGER
COLD FRONT APPROACHES FROM THE WEST FRIDAY...THEN SLOWLY CROSSES
THE AREA FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE BUILDS EAST FROM
THE CENTRAL UNITED STATES SUNDAY INTO EARLY NEXT WEEK. BASED ON
THE LATEST FORECAST FROM THE TROPICAL PREDICTION CENTER...TROPICAL
SYSTEM BILL WILL TRACK SEVERAL HUNDRED MILES TO THE SOUTH AND EAST
OF MONTAUK POINT SUNDAY MORNING. FOR THE LATEST AND MOST UP TO
DATE INFORMATION...REFER TO FORECASTS/ADVISORIES ISSUED BY THE
TROPICAL PREDICTION CENTER.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AREA REMAINS ON NORTHERN PERIPHERY OF BERMUDA RIDGING TONIGHT.
PRE FRONTAL TROUGH ACROSS WESTERN AREAS...GRADUALLY SHIFTS EAST
OVERNIGHT. SCT CONVECTION ALONG IT IS EXPECTED TO DISSIPATE LATER
THIS EVENING WITH LACK OF DYNAMICS AND WANING DAYTIME
INSTABILITY...BUT A WEAK LLJ AND THETA-E ADVECTION MAY CONTINUE SCT
SHOWER ACTIVITY ACROSS SOUTHERN SECTIONS INTO TONIGHT.

MOISTURE POOLING AHEAD OF THE TROUGH AND CLOUDS COVER WILL MAKE
FOR A MUGGY AND UNCOMFORTABLE NIGHT ONCE AGAIN WITH LOWS IN THE LOW
TO MID 70S IN GENERAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
REGION REMAINS ON PERIPHERY OF BERMUDA RIDGING THROUGH THE
PERIOD...AS A STRONG UPPER TROUGH DIGS INTO THE NORTHER PLAINS AND
GREAT LAKES THURSDAY AND FRIDAY.

WEAK SURFACE TROUGHING REMAINS OVER THE REGION WED MORNING...WHILE A
WEAKENING COLD FRONT APPROACHES THE REGION ON WEDNESDAY. THIS COLD
FRONT APPEARING TO STALLING JUST NW OF THE REGION. A GOOD BIT OF
AFTERNOON CLOUD COVER WILL KEEP TEMPS A BIT COOLER THAN PREVIOUS FEW
DAYS...GENERALLY UPPER 80S TO AROUND 90. BUT WITH DEWPOINTS
EXPECTED TO RUN IN THE UPPER 60S TO AROUND 70S...HEAT INDICES WILL
LIKELY APPROACH 95 ONCE AGAIN WED AFTERNOON ACROSS NYC AND NE NJ.
WILL CONTINUE HEAT ADVISORY FOR NYC INTO WEDNESDAY EVE.

WITH WEAK BOUNDARIES IN THE AREA...MOISTURE POOLING ALONG/AHEAD OF
THEM...DAYTIME HEATING AND MARGINAL TO LOCALLY MODERATE
INSTABILITY DEVELOPMENT...ISOL- SCATTERED SHRA/CONVECTION POSSIBLE
ACROSS THE AREA. SHEAR VALUES ARE MARGINAL FOR SEVERE WX...BUT AN
ISOLATED STRONG STORM IS POSSIBLE WITH GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.

TROUGH SLOWLY MOVES EAST AND DISSIPATES WED NIGHT...WITH DEEP
S/SW FLOW EXPECTED THURS INTO FRI AHEAD OF DIGGING CENTRAL US
SHORTWAVE AND SLOWLY APPROACHING FRONTAL SYSTEM. THIS WILL HAVE A
TROPICAL AIRMASS OVER THE AREA ON THURSDAY AND FRIDAY WITH HIGH
HUMIDITY AND SEASONABLE TEMPS.

DEVELOPING LLJ...MODERATE INSTABILITY...AND THERMAL TROUGHING WILL
ALLOW FOR SCATTERED TO NUMEROUS TSTM DEVELOPMENT THURSDAY
AFTERNOON...MAINLY N&W OF NYC. TRANSLATING EAST WHILE WEAKENING
DURING THE EVENING/OVERNIGHT.

COLD FRONT SLOWLY APPROACHES FROM OHIO VALLEY ON FRI...WITH LEE
SIDE TROUGHING DEVELOPING ONCE AGAIN. NUMEROUS SHRA/TSRA EXPECTED
TO DEVELOP FRIDAY AFTERNOON...ACROSS WESTERN 1/3RD OF CWA WITH
SIMILAR SETUP TO THURS AGAIN.

TROPICAL AIRMASS (PWATS OF 2 TO 2 1/2 INCHES) AND DEEP SSW FLOW WILL
PRESENT THE POSSIBILITY OF URBAN AND POOR DRAINAGE FLASH FLOODING
DUE TO TRAINING CONVECTION PRODUCING HEAVY RAINFALL. WILL HIGHLIGHT
IN HWO.

STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY WILL BRING THE
POSSIBILITY OF STRONG TO ISOLATED SVR STORM DEVELOPMENT THURS AND
FRI AFTERNOON/EARLY EVE...ACROSS NYC AND INTERIOR WITH BETTER
HEATING. WITH TROPICAL SOUNDINGS DOES NOT LOOK LIKE THIS WILL BE A
WIDESPREAD SEVERE EVENT...SO WILL NOT INCLUDE THIS THREAT IN THE
HWO THIS FAR OUT YET.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A SLOW MOVING COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION LATE
FRIDAY NIGHT THROUGH SUNDAY MORNING WITH A GOOD CHANCE FOR
CONVECTION. AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND OHIO
VALLEY STATES GRADUALLY FILLS AND LIFTS NE ACROSS EASTERN CANADA AT
THE START OF THE PERIOD...WHILE HURRICANE BILL IS FORECAST TO ROUND
THE WESTERN PERIPHERY OF THE SUB TROP RIDGE. BASED OF THE LATEST
FORECAST FROM TPC...BILL WILL TRACK SEVERAL HUNDRED MILES TO THE
SOUTH AND EAST OF MONTAUK POINT SUNDAY MORNING. FOR THE LATEST AND
MOST UP TO DATE INFORMATION...REFER TO FORECASTS/ADVISORIES ISSUED
BY TPC. AT THIS TIME...SUCH LOCAL IMPACTS AS HIGH SURF/BEACH EROSION
     STRONG RIP CURRENTS...AND MINOR COASTAL FLOODING WILL ALL BE
POSSIBLE OVER THE WEEKEND.

VERY HUMID WITH TSTMS THROUGHOUT THE DAY SAT AND SAT EVE WITH HEAVY
RAINS POSSIBLE IN A TROPICAL AIRMASS. WITH OVERNIGHT LOWS FRI NIGHT
IN THE 70S...AND HIGH IN THE MID TO UPPER 80S SAT....VERY MUGGY WITH
DEW POINTS IN THE LOWER 70S.

A COLD FRONT MOVES OFFSHORE SUN MORNING WITH A DRY AND SEASONABLE
FCST SUN THRU TUES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
GENERALLY VFR CIGS/VSBYS AT THE TERMINALS THROUGH THE FCST PERIOD.
SCATTERED SHOWERS AND POSSIBLE TSTMS COULD REDUCE VSBYS TO MVFR
THROUGH THE EVENING. OTHERWISE...A FEW SHOWERS AND TSTMS ARE
POSSIBLE OVERNIGHT AS A WEAK FRONT APPROACHES...BUT HARD TO
PINPOINT AT THIS TIME AND FEEL MOST LOCATIONS REMAIN DRY AFTER
MIDNIGHT. TROUGH COULD TRIGGER A FEW SHOWERS LATE TONIGHT INTO
THE MORNING...SO THESE AFOREMENTIONED SHOWERS WERE INCLUDED IN
TAFS.

MVFR TO IFR CONDITIONS IN FOG POSSIBLE AT KGON AS HAS BEEN THE CASE
FOR SEVERAL NIGHTS.

GENERALLY VFR THROUGH THE DAY WEDNESDAY WITH A SOUTHWEST
WIND 10 KTS OR LESS...EXCEPT SOUTHERLY RIGHT NEAR THE COAST DURING
THE AFTERNOON. FRONT REMAINS IN THE VICINITY...SO A FEW SHOWERS
AND TSTMS ARE POSSIBLE DURING MAX HEATING...BUT ONCE AGAIN HARD TO
PINPOINT THIS FAR OUT.

OUTLOOK 00Z THURSDAY THROUGH SUNDAY...
UNSETTLED FOR QUITE SOME TIME...WITH SUB VFR IN SHOWERS WED NIGHT
AND THU AS THE STATIONARY FRONT MOVES BACK TO THE NORTH AS A WARM
FRONT. MORE SHOWERS AND TSTMS EXPECTED THU NIGHT THROUGH SAT AS A
COLD FRONT APPROACHES...AND SLOWLY MOVES EAST. DEEP MOISTURE SWEEPS
IN FROM THE SOUTHWEST. OVERALL...SUB VFR LIKELY AT TIMES THROUGH THE
PERIOD...WITH IMPROVING CONDITIONS SUNDAY. WITH HURRICANE BILL OVER THE
ATLANTIC THIS WEEKEND...GUSTY NORTHERLY WINDS POSSIBLE SAT THROUGH
SUN.

&&

.MARINE...
MAINLY SUB SCA CONDITIONS ON THE WATERS THROUGH THU WITH
ALTERNATING WEAK HIGH PRES AND WEAK TROUGHING. SOUTHERLY WINDS MAY
INCREASE TO SCA CRITERIA ON THU AND FRI AHEAD OF A STRONG COLD
FRONT. SEAS ON THE OCEAN WILL GENERALLY AVERAGE 2-3 FT THROUGH
THU...THEN WILL BUILD TO 4-6 FT THU NIGHT/FRI DUE TO A PERSISTENT
SOUTHERLY FLOW. SWELLS FROM HURRICANE BILL WILL ALSO HELP SEAS TO
BUILD TO OVER 7 FT ON THE OCEAN STARTING LATE FRI.

FRI NIGHT THUR TUES...
A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
ACROSS THE WATERS FRI NIGHT THROUGH EARLY SUNDAY MORNING. S/SW
WINDS AROUND 15 KT WILL GRADUALLY DIMINISH LATE FRI NIGHT INTO SAT
AS THE FRONTAL TROUGH MOVES INTO THE WATERS. MORE IMPORTANTLY
THOUGH...LONG PERIOD SWELLS FROM HURRICANE BILL WILL ALLOW FOR
SEAS TO BUILD UP TO 10 FT ON THE OCEAN WATERS FOR SAT AND SUN.
EXPECT ROUGH CONDITIONS AT OCEAN INLETS AND THE MOUTH OF NY
HARBOR.

LONG PERIOD SWELLS WILL BRING AN ELEVATED RIP CURRENT RISK FRI-
SUN.

&&

.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED TONIGHT THROUGH
WEDNESDAY NIGHT. WIDELY SCATTERED CONVECTION COULD PRODUCE LOCALLY
1+ INCH OF RAINFALL.

LOW END URBAN AND SMALL STREAM FLASH FLOOD THREAT ON THURSDAY AND
MORE SO FRIDAY...WITH POSSIBILITY OF TRAINING CONVECTION IN TROPICAL
AIRMASS AHEAD OF A SLOW MOVING COLD FRONT. THIS WILL BE MAINLY
FROM NYC AND POINTS N AND W. WILL ADDRESS IN HWO.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT WEDNESDAY FOR NYZ072>076.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...DW
AVIATION...PW
MARINE...DW/MPS
HYDROLOGY...NV
Hazardous weather outlook, Aug 18, 4:47 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
447 PM EDT TUE AUG 18 2009

NYZ077-080-081-192100-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
447 PM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BASED ON THE LATEST FORECAST FROM TPC...TROPICAL SYSTEM BILL WILL
TRACK SEVERAL HUNDRED MILES TO THE SOUTH AND EAST OF MONTAUK POINT
SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM WILL LIKELY
CAUSE SUCH LOCAL IMPACTS AS HIGH SURF...BEACH EROSION AND STRONG
RIP CURRENTS. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE OVER
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-192100-
KINGS (BROOKLYN)-QUEENS-
447 PM EDT TUE AUG 18 2009

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

BASED OF THE LATEST FORECAST FROM TPC...TROPICAL SYSTEM BILL WILL
TRACK SEVERAL HUNDRED MILES TO THE SOUTH AND EAST OF MONTAUK POINT
SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM WILL LIKELY
CAUSE SUCH LOCAL IMPACTS AS HIGH SURF...BEACH EROSION AND STRONG
RIP CURRENTS. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE OVER THE
WEEKEND.

A SLOW MOVING COLD FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AND
AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING.

HEAVY DOWNPOURS ARE EXPECTED WITH ANY CONVECTION. TRAINING OF
THUNDERSTORMS IS ALSO POSSIBLE. THEREFORE...THERE IS A LOW END
CHANCE OF URBAN AND POOR DRAINAGE FLASH FLOODING BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ078-079-192100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
447 PM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002>006-011-NYZ067>071-192100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
447 PM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING COLD FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AND
AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING.

HEAVY DOWNPOURS ARE EXPECTED WITH ANY CONVECTION. TRAINING OF
THUNDERSTORMS IS ALSO POSSIBLE. THEREFORE...THERE IS A LOW END
CHANCE OF URBAN AND POOR DRAINAGE FLASH FLOODING BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-192100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
447 PM EDT TUE AUG 18 2009

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A SLOW MOVING COLD FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AND
AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING.

HEAVY DOWNPOURS ARE EXPECTED WITH ANY CONVECTION. TRAINING OF
THUNDERSTORMS IS ALSO POSSIBLE. THEREFORE...THERE IS A LOW END
CHANCE OF URBAN AND POOR DRAINAGE FLASH FLOODING BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-192100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
447 PM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BASED OF THE LATEST FORECAST FROM TPC...TROPICAL SYSTEM BILL WILL
TRACK SEVERAL HUNDRED MILES TO THE SOUTH AND EAST OF MONTAUK POINT
SUNDAY MORNING. LONG PERIOD SWELLS FROM THE SYSTEM WILL LIKELY
PRODUCE SEAS OF UP TO 10 FT ON THE OCEAN WATERS THIS WEEKEND. AS A
RESULT...EXTREMELY ROUGH CONDITIONS ARE LIKELY AROUND INLETS
FRIDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 18, 9:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
918 PM EDT TUE AUG 18 2009

NJZ005-006-011-NYZ072-074-190200-
ESSEX-HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN IS.)-UNION-
918 PM EDT TUE AUG 18 2009

...STRONG THUNDERSTORM WILL IMPACT HUDSON...NEW YORK (MANHATTAN)...
RICHMOND (STATEN ISLAND)...SOUTHERN ESSEX AND UNION COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUMMIT...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR MILLBURN BY 925 PM.
  NEAR UNION BY 935 PM.
  NEAR ORANGE BY 940 PM.
  NEAR ELIZABETH BY 945 PM.
  NEAR NEWARK BY 950 PM.
  NEAR KEARNY BY 955 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 18, 9:21 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT TUE AUG 18 2009

NYZ074-190145-
RICHMOND (STATEN IS.)-
921 PM EDT TUE AUG 18 2009

...STRONG THUNDERSTORM WILL IMPACT RICHMOND (STATEN ISLAND) COUNTY...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDISON...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR TOTTENVILLE BY 940 PM.
  NEAR HUGUENOT BY 945 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 18, 9:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
924 PM EDT TUE AUG 18 2009

NJZ003>006-011-190200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
924 PM EDT TUE AUG 18 2009

...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...NORTHWESTERN
UNION...PASSAIC AND SOUTHERN BERGEN COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST HANOVER...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR CALDWELL BY 930 PM.
  NEAR ORANGE BY 935 PM.
  NEAR BLOOMFIELD BY 945 PM.
  NEAR HARRISON BY 950 PM.
  NEAR LYNDHURST BY 955 PM.
  NEAR RUTHERFORD BY 1000 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Aug 18, 9:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EDT TUE AUG 18 2009

NJZ005-006-011-NYZ072>076-190215-
BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-
941 PM EDT TUE AUG 18 2009

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN UNION...QUEENS...
RICHMOND (STATEN ISLAND) AND SOUTHERN ESSEX COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWARK...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR KEARNY BY 950 PM.
  NEAR JERSEY CITY BY 955 PM.
  NEAR BATTERY PARK BY 1000 PM.
  NEAR LOWER EAST SIDE BY 1005 PM.
  NEAR LONG ISLAND CITY BY 1010 PM.
  NEAR FOREST HILLS BY 1015 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:08 PM EDTSpecial Marine WarningOKX52 min
Aug 18, 9:43 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens, Richmond47 min
Aug 18, 10:13 PM EDTSpecial Marine WarningOKX47 min
Aug 18, 10:48 PM EDTAreal Flood AdvisoryOKXNassau87 min
Aug 19, 5:22 PM EDTAreal Flood AdvisoryOKXNassau, Queens83 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.